Show simple item record  

dc.contributor.authorWatson, P.G.
dc.contributor.authorCraig, Ian J.D.
dc.date.accessioned2008-11-18T03:11:11Z
dc.date.available2008-11-18T03:11:11Z
dc.date.issued1998-09
dc.identifier.citationWatson, P. G. & Craig, I. J. D. (1998). Magnetic annihilation and reconnection in two dimensions. The Astrophysical Journal, 505(1), 363- 368.en_US
dc.identifier.urihttps://hdl.handle.net/10289/1378
dc.description.abstractThe problems of incompressible, planar, magnetic annihilation and reconnection are discussed. We first emphasize that steady-state reconnection solutions can be constructed from annihilation models involving harmonic velocity fields. We show, however, that the only harmonic velocity profile capable of supporting inviscid magnetic annihilation is the traditional stagnation point flow φ= −αxy. The implication is that further steady-state planar reconnection models derived from annihilation solutions are impossible. We go on to show that certain classes of nonharmonic stream functions allow reconnection solutions to be developed, once the constraint of time independence is relaxed. In particular, we construct an exact reconnection model based on cellular inflows into a periodic assemblage of magnetic X-points.en_US
dc.format.mimetypeapplication/pdf
dc.language.isoen
dc.publisherInstitute of Physics Publishingen_NZ
dc.relation.urihttp://www.journals.uchicago.edu/doi/abs/10.1086/306134en_US
dc.rightsThis article has been published in the Astrophysical Journal. Copyright 1998 The American Astronomical Society.en_US
dc.subjectMHD—plasmasen_US
dc.titleMagnetic annihilation and reconnection in two dimensionsen_US
dc.typeJournal Articleen_US
dc.identifier.doi10.1086/306134en_US
dc.relation.isPartOfThe Astrophysical Journalen_NZ
pubs.begin-page363en_NZ
pubs.elements-id28210
pubs.end-page369en_NZ
pubs.issue2en_NZ
pubs.volume505en_NZ


Files in this item

This item appears in the following Collection(s)

Show simple item record